Title of article :
Clique family inequalities for the stable set polytope of quasi-line graphs Original Research Article
Author/Authors :
G. Oriolo، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2003
Pages :
17
From page :
185
To page :
201
Abstract :
In one of fundamental works in combinatorial optimization, Edmonds gave a complete linear description of the matching polytope. Matchings in a graph are equivalent to stable sets in its line graph. Also the neighborhood of any vertex in a line graph partitions into two cliques: graphs with this latter property are called quasi-line graphs. Quasi-line graphs are a subclass of claw-free graphs, and as for claw-free graphs, there exists a polynomial algorithm for finding a maximum weighted stable set in such graphs, but we do not have a complete characterization of their stable set polytope (SSP). In the paper, we introduce a class of inequalities, called clique-family inequalities, which are valid for the SSP of any graph and match the odd set inequalities defined by Edmonds for the matching polytope. This class of inequalities unifies all the known (non-trivial) facet inducing inequalities for the SSP of a quasi-line graph. We, therefore, conjecture that all the non-trivial facets of the SSP of a quasi-line graph belong to this class. We show that the conjecture is indeed correct for the subclasses of quasi-line graphs for which we have a complete description of the SSP. We discuss some approaches for solving the conjecture and a related problem.
Keywords :
Polyhedral combinatorics , Matching polytope , Quasi-line graphs , Claw-free graphs
Journal title :
Discrete Applied Mathematics
Serial Year :
2003
Journal title :
Discrete Applied Mathematics
Record number :
885730
Link To Document :
بازگشت